Alert archive / Michigan / River Flood Warnings in 2007
River Flood Warning 90, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Aug 23, 2007, 9:46 PM EDT for Elkhart County, Indiana; Branch County, Saint Joseph County, Michigan. It took effect at Aug 24, 2007, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 9:46 PM EDT (01:46 UTC)
- In effect from
- Aug 24, 2007, 8:00 AM EDT
- Expired
- Aug 24, 2007, 10:15 PM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Elkhart County, IN, Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (MI/IN) at Three Rivers (TRVM4).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04097500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIWX 240146 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 946 PM EDT THU AUG 23 2007 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART... BRANCH AND ST. JOSEPH COUNTIES .RAINFALL OVER THE PAST 24 HOURS OVER ALREADY SATURATED SOILS WILL PUSH THE RIVER LEVEL AT THREE RIVERS ABOVE FLOOD STAGE. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC039-MIC023-149-250146- /O.NEW.KIWX.FL.W.0090.070824T1200Z-070829T0000Z/ /TRVM4.1.ER.070824T1200Z.070825T0000Z.070828T0000Z.NO/ 946 PM EDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS * FROM FRIDAY MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 PM THURSDAY THE STAGE WAS 6.7 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY MORNING AND CREST NEAR 7.2 FEET AROUND 8 PM FRIDAY AUGUST 24 AND FALL BELOW FLOOD STAGE AROUND 8 PM MONDAY AUGUST 27. * AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC FACILITIES IN THREE RIVERS. $$
2 follow-up statements
000 WGUS83 KIWX 241605 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1205 PM EDT FRI AUG 24 2007 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT AFFECTING DEFIANCE COUNTY BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES MAUMEE RIVER AT NAPOLEON AFFECTING HENRY COUNTY SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART... BRANCH AND ST. JOSEPH COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND DEFIANCE COUNTIES TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES .HEAVY RAINFALL IS EXPECTED TO FALL AGAIN THIS AFTENROON AND TONIGHT. THIS RAIN COMBINED WITH RAIN FROM THE PAST FEW DAYS WILL MAINTAIN RIVER LEVELS ABOVE FLOOD STAGE. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. OHC137-251605- /O.EXT.KIWX.FL.W.0083.000000T0000Z-070826T2040Z/ /OTTO1.3.ER.070821T2016Z.070823T1316Z.070825T2040Z.NR/ 1205 PM EDT FRI AUG 24 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE BLANCHARD RIVER AT OTTAWA * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM FRIDAY THE STAGE WAS 30.8 FEET AND FALLING. * MAJOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 23.0 FOOT FLOOD STAGE AROUND 4 PM SATURDAY AUGUST 25. $$ INC091-141-149-251605- /O.CON.KIWX.FL.W.0080.000000T0000Z-000000T0000Z/ /DAVI3.2.ER.070820T2057Z.070824T1800Z.070824T1303Z.NR/ 1205 PM EDT FRI AUG 24 2007 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM FRIDAY THE STAGE WAS 0.6 FEET AND FALLING. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON AND CREST NEAR 12.6 FEET AROUND 2 PM FRIDAY AUGUST 24. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 13.0 FEET...EXTENSIVE AGRICULTURAL FLOODING IS IN PROGRESS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.1 FEET WHICH OCCURRED ON JAN 14 2005. $$ INC039-MIC023-149-251605- /O.EXT.KIWX.FL.W.0090.000000T0000Z-070830T0600Z/ /TRVM4.1.ER.070825T1200Z.070826T1200Z.070829T0600Z.NO/ 1205 PM EDT FRI AUG 24 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM FRIDAY THE STAGE WAS 6.5 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY MORNING AND CREST NEAR 7.3 FEET AROUND 8 AM SUNDAY AUGUST 26 AND FALL BELOW FLOOD STAGE AROUND 2 AM WEDNESDAY AUGUST 29. * AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC FACILITIES IN THREE RIVERS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 7.8 FEET WHICH OCCURRED ON FEB 17 2005. $$ OHC039-251604- /O.EXT.KIWX.FL.W.0082.000000T0000Z-070825T1851Z/ /DFCO1.2.ER.070822T1530Z.070824T0015Z.070824T1851Z.NO/ 1205 PM EDT FRI AUG 24 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 22.6 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 21.0 FOOT FLOOD STAGE AROUND 2 PM FRIDAY AUGUST 24. * AT 23.0 FEET...HOMES ON RIVERSIDE AVENUE IN DEFIANCE BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.8 FEET WHICH OCCURRED ON JAN 24 1999. $$ OHC039-069-251604- /O.EXT.KIWX.FL.W.0085.000000T0000Z-070826T0454Z/ /DEFO1.1.ER.070821T2354Z.070823T1130Z.070825T0454Z.NO/ 1205 PM EDT FRI AUG 24 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE MAUMEE RIVER NEAR DEFIANCE * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 12.0 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 12 AM SATURDAY AUGUST 25. * AT 12.3 FEET...FLOODING BEGINS ON AUGLAIZE AND EAST FRONT STREET AND IN THE REAR OF THE BUILDING AT LEEVER GLASS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 11.6 FEET WHICH OCCURRED ON FEB 2 2002. $$ OHC069-251604- /O.EXT.KIWX.FL.W.0086.000000T0000Z-070826T0430Z/ /CPBO1.1.ER.070822T1850Z.070823T2115Z.070825T0430Z.NO/ 1205 PM EDT FRI AUG 24 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE MAUMEE RIVER AT NAPOLEON * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM FRIDAY THE STAGE WAS 12.8 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE AROUND 12 AM SATURDAY AUGUST 25. * AT 12.5 FEET...RECREATIONAL CAMPGROUNDS NEAR NAPOLEON BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET WHICH OCCURRED ON MAR 3 2007. $$ OHC171-251604- /O.EXT.KIWX.FL.W.0089.000000T0000Z-000000T0000Z/ /MONO1.1.ER.070825T1800Z.070827T1200Z.000000T0000Z.NO/ 1205 PM EDT FRI AUG 24 2007 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 11.6 FEET AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY AFTERNOON AND CREST NEAR 12.7 FEET AROUND 8 AM MONDAY AUGUST 27. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR THE RIVER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET WHICH OCCURRED ON JAN 17 2007. $$ INC003-033-OHC039-251604- /O.CON.KIWX.FL.W.0077.000000T0000Z-000000T0000Z/ /NVLI3.1.ER.070822T0100Z.070826T1200Z.000000T0000Z.NO/ 1205 PM EDT FRI AUG 24 2007 THE FLOOD WARNING CONTINUES FOR THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM FRIDAY THE STAGE WAS 13.0 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.9 FEET AROUND 8 AM MONDAY AUGUST 27 AND BEGIN FALLING. * AT 14.0 FEET...SIGNIFICANT FLOODING OCCURS ON DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF NEWVILLE. CONSIDERABLE AGRICULTURAL AND LOW LAND FLOODING OCCURS ALONG THE ST. JOSEPH RIVER TO THE CEDARVILLE RESERVOIR. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.0 FEET WHICH OCCURRED ON FEB 4 2002. $$ OHC039-051-171-251604- /O.CON.KIWX.FL.W.0079.000000T0000Z-000000T0000Z/ /STRO1.1.ER.070820T2333Z.070828T1200Z.000000T0000Z.NO/ 1205 PM EDT FRI AUG 24 2007 THE FLOOD WARNING CONTINUES FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM FRIDAY THE STAGE WAS 12.3 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.4 FEET AROUND 8 AM TUESDAY AUGUST 28 AND BEGIN FALLING. * AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS NEAR STRYKER AND FLOOD SOME SECONDARY ROADS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.2 FEET WHICH OCCURRED ON JAN 17 2007. $$
000 WGUS83 KIWX 250215 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 PM EDT FRI AUG 24 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... ELKHART RIVER AT GOSHEN AFFECTING ELKHART AND NOBLE COUNTIES SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART... BRANCH AND ST. JOSEPH COUNTIES SAINT JOSEPH RIVER MICHIGAN AT NILES AFFECTING ELKHART...ST. JOSEPH AND BERRIEN COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC039-MIC023-149-250245- /O.CAN.KIWX.FL.W.0090.000000T0000Z-070830T0600Z/ /TRVM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1015 PM EDT FRI AUG 24 2007 THE FLOOD WARNING IS CANCELLED FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS * AT 6 PM FRIDAY THE STAGE WAS 6.4 FEET * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.4 FEET FRIDAY AFTERNOON. THE RIVER WILL CONTINUE FALLING. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 6.6 FEET AROUND 2 PM SATURDAY AUGUST 25. $$ INC039-141-MIC021-250245- /O.CAN.KIWX.FL.W.0091.000000T0000Z-070830T1500Z/ /NILM4.1.ER.070824T0740Z.070824T1300Z.070824T1618Z.NO/ 1015 PM EDT FRI AUG 24 2007 THE FLOOD WARNING IS CANCELLED FOR THE SAINT JOSEPH RIVER MICHIGAN AT NILES * AT 10 PM FRIDAY THE STAGE WAS 10.9 FEET * FLOOD STAGE IS 11.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE FRIDAY AFTERNOON. * FORECAST...THE RIVER WILL FALL TO NEAR 10.9 FEET AROUND 2 AM SATURDAY AUGUST 25. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.9 FEET FRIDAY AFTERNOON. THE RIVER WILL CONTINUE FALLING. $$ INC039-113-250245- /O.CAN.KIWX.FL.W.0092.000000T0000Z-070827T1800Z/ /GSHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1015 PM EDT FRI AUG 24 2007 THE FLOOD WARNING IS CANCELLED FOR THE ELKHART RIVER AT GOSHEN * AT 10 PM FRIDAY THE STAGE WAS 6.2 FEET * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.2 FEET FRIDAY NIGHT. THE RIVER WILL CONTINUE FALLING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 23, 7:45 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 23, 7:45 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 745 PM EDT THU AUG 23 2007 .AVIATION... VFR CONDITIONS EXPECTED FOR THE MOST PART ALTHOUGH MVFR CIGS AND VSBYS WILL LIKELY BE REALIZED IN ANY THUNDERSTORMS. 2 MAIN AREAS OF SHRA AND TSRA TO BE CONCERNED WITH AT 2330Z. FIRST IS JUST EXITING THE AREA TO THE NE. THE 2ND PRECIP FIELD OVER NRN IL MOVING E/NE SPARKED BY A SHORT/WV OVER IA/IL. RADAR TRENDS AND FAVORABLE THETA E AXIS SUGGEST THIS LINE OF STORMS WILL MOVE INTO SBN OVER THE NEXT COUPLE OF HOURS SO HAVE INCLUDED A TEMPO GROUP. NOT CONFIDENT ENOUGH PRECIP WILL MAKE IT TO FWA SO HAVE INCLUDED CB...BUT NO THUNDER MENTION AT THIS TIME. WILL CONTINUE TO MONITOR. ANOTHER SHRT/WV SHOULD APPROACH THE AREA TOMORROW AFTERNOON...BUT HAVE LEFT OUT OF TAFS ATTM SINCE IT IS IN THE LAST 6 HRS OF TAF PERIOD. && .SHORT TERM... FIRST SHORT TERM PERIOD CONCERN IS WITH SHRT/WV OVER IA/IL BORDER SHOWN BY WV IMAGERY AT 19Z. INTENSE LINE OF STORMS BEING SPARKED BY THIS SHRT/WV. STORMS MOVING AT ABOUT 40 TO 50 KTS E ACROSS NRN IL. EXPECT THEM TO CONTINUE EWRD TRACK OVER NRN IL INTO CWA WHERE BEST THETA E AXIS AND LOW 70S DEWPTS EXIST. AFTER THIS WAVE PASSES THROUGH TONIGHT...A FRONTAL BOUNDARY SHOULD SET UP FROM NRN MO TO NW IN/LWR MI. MODELS DIFFER ON FRONTAL PLACEMENT...BUT PREFER THE NAM AS IT HAS THE MORE SRLY TRACK WHICH MATCHES UP WITH CURRENT CONVECTIVE PATTERN. WITH BOUNDARY IN PLACE OVERNIGHT THROUGH TOMORROW MORNING AND STRONG H85 JET NEARBY...HAVE LEFT POPS IN THROUGH TOMORROW MORNING. ANOTHER STRONG SURGE OF ENERGY/INSTABILITY WILL APPROACH THE REGION TOMORROW AFTERNOON AS A SECOND SHRT/WV MOVES NE FROM THE SRN PLAINS INTO THE GRT LKS REGION. WITH 2000 TO 2500 J/KG OF CAPE AND 45 TO 55 KTS OF 0 TO 6 KM BULK SHEAR...T-STORMS POSSIBLY SEVERE LOOK PROMISING TOMORROW AFTERNOON. HAVE UPPED POPS IN THIS TIME FRAME. OTHER THAN THAT...ONLY MINOR TWEAKS TO SKY COVER AND TEMPS. MAY NOT SEE QUITE AS MUCH DIURNAL HEATING AS TODAY IF CLOUDS STICK AROUND AS PROGGED...SO HAVE KEPT HIGHS IN THE UPPER 80S NORTH TO LOW 90S SOUTH. && .LONG TERM... FCST PERIOD BEGINS WITH SFC WAVE MOVING NE ALONG FRONTAL BOUNDARY AND DRAG COLD FRONT INTO THE NW CWA FRI EVENING. THIS WILL BE ACCOMPANIED BY STRONG UPPER SHORT WAVE MOVING ACROSS THE GREAT LAKES REGION WITH A 50-60KT SPEED MAX MOVING THROUGH THE BASE OF THE TROUGH NEAR OUR NORTHERN CWA. FCST SOUNDINGS INDICATING UNIDIRECTIONAL WIND PROFILE SO ANTICIPATE A LINEAR MODE OF CONVECTION ALONG THE FRONT WITH DAMAGING WINDS THE PRIMARY THREAT. FRONT TO GRADUALLY WORK THROUGH DURING THE DAY SATURDAY SO WILL CONTINUE TO LINGER SMALL CHANCE POPS THROUGH 00Z SUN. HIGH PRESSURE TO BUILD IN OVER THE REGION SUNDAY BRINGING COOLER DRIER AIRMASS TO THE AREA AND MUCH NEEDED DRY SPELL FOR A FEW DAYS. AFTER A BRIEF COOL DOWN TO NEAR NORMAL TEMPS ON SUNDAY UPPER RIDGE OVER SOUTHERN US WILL AGAIN BUILD BACK UP INTO THE REGION SO EXPECT TEMPS TO ONCE AGAIN RETURN TO UPPER 80S TO NEAR 90 BEGINNING OF NEXT WEEK. NEXT FRONT TO DROP DOWN INTO THE AREA BY MID WEEK FOR NEXT CHANCE OF PRECIP. && .IWX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN...INC003-033-039-049-085-087-091-099-113-131-141-149-151-183. MI...MIC021-023-027-059-149. OH...OHC039-051-069-125-171. LM...LMZ043-046-061. && AVIATION...LAMMERS SHORT TERM...LAMMERS LONG TERM....LOGSDON
Hazardous weather outlook, Aug 23, 5:30 AM EDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 530 AM EDT THU AUG 23 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-240930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 530 AM EDT THU AUG 23 2007 /430 AM CDT THU AUG 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE FIRST HALF OF THIS MORNING ALONG AND NORTH OF A KNOX INDIANA TO DEFIANCE OHIO LINE. HEAVY RAIN WILL BE THE MAIN THREAT FROM THESE STORMS. THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM LATE AFTERNOON INTO TONIGHT. IN ADDITION TO A CONTINUED THREAT FOR HEAVY RAINFALL...A RISK FOR DAMAGING WINDS WILL EXIST WITH THE STRONGEST STORMS PRIMARILY ALONG AND NORTH OF ROUTE 6. RIVER FLOODING WILL CONTINUE OVER PORTIONS OF THE AREA... MAINLY IN NORTHWEST OHIO. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. HOT AND HUMID CONDITIONS CAN BE EXPECTED THIS AFTERNOON ACROSS THE AREA. HEAT INDICES WILL RANGE FROM 95 TO 100 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...FRIDAY THROUGH SATURDAY. IN ADDITION THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE. RIVER FLOODING WILL CONTINUE OVER PORTIONS OF THE AREA AT LEAST INTO THE WEEKEND. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IN ADDITION...REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-240930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 530 AM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH TONIGHT. HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...FRIDAY THROUGH SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 23, 6:22 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EDT THU AUG 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG JONES 41.90N 85.80W
08/23/2007 CASS MI AMATEUR RADIO
SEVERAL TREES AND POWER LINES DOWN
&&
TCCLocal storm report, Aug 23, 6:41 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EDT THU AUG 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG THREE RIVERS 41.94N 85.63W
08/23/2007 ST. JOSEPH MI AMATEUR RADIO
SEVERAL LARGE LIMBS AND POWER LINES DOWN...
&&
TCCLocal storm report, Aug 23, 6:46 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 PM EDT THU AUG 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG SHIPSHEWANA 41.67N 85.58W
08/23/2007 LAGRANGE IN LAW ENFORCEMENT
SEVERAL TREES DOWN
&&
TCCLocal storm report, Aug 23, 7:06 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT THU AUG 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL MICHIGAN CITY 41.71N 86.88W
08/23/2007 M1.25 INCH LA PORTE IN TRAINED SPOTTER
DAMAGE TO CARS AND WINDOWS BROKEN OUT ON HOMES
&&
BMLLocal storm report, Aug 23, 7:12 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT THU AUG 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 2 S UNION CITY 42.04N 85.14W
08/23/2007 BRANCH MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
TCCLocal storm report, Aug 23, 7:57 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EDT THU AUG 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG HILLSDALE 41.93N 84.64W
08/23/2007 HILLSDALE MI LAW ENFORCEMENT
TREE BLOWN DOWN ON CAR
&&
TCCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:46 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 59 min |
| Aug 23, 9:20 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 39 min |
| Aug 23, 10:02 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Noble | 43 min |
| Aug 23, 10:12 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 44 hr |
| Aug 23, 10:21 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 39 min |
| Aug 23, 10:55 PM EDT | Severe Thunderstorm Warning | IWX | Marshall | 20 min |
| Aug 24, 11:01 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 11 hr |
| Aug 24, 12:01 PM EDT | River Flood Warning | IWX | Elkhart, Noble | 10 hr |
| Aug 24, 4:01 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall | 49 min |
| Aug 24, 4:05 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 55 min |
| Aug 24, 4:17 PM EDT | Severe Thunderstorm Warning | IWX | White | 58 min |
| Aug 24, 4:29 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 61 min |
| Aug 24, 4:40 PM EDT | Severe Thunderstorm Warning | IWX | Whitley | 49 min |
| Aug 24, 4:41 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton | 64 min |
| Aug 24, 5:00 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben | 60 min |
| Aug 24, 5:02 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 58 min |
| Aug 24, 5:06 PM EDT | Tornado Warning | IWX | DeKalb, Steuben | 32 min |
| Aug 24, 5:15 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 60 min |
| Aug 24, 5:43 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 62 min |
| Aug 24, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 47 min |
| Aug 24, 6:04 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Miami | 56 min |
| Aug 24, 6:19 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 56 min |
| Aug 24, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 49 min |
| Aug 24, 6:53 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Wells | 37 min |
| Aug 23, 8:05 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 40 min |
Nearby
River Flood Warnings in Michigan, 2007River Flood Warnings in Indiana, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.